Alert archive / Iowa / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Feb 1, 2007, 3:32 PM CST for 27 counties in Iowa. It took effect at Feb 2, 2007, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2007, 3:32 PM CST (21:32 UTC)
- In effect from
- Feb 2, 2007, 12:00 AM CST
- Expired
- Feb 2, 2007, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
All 27 counties
Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 012132 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 332 PM CST THU FEB 1 2007 ...BITTERLY COLD WIND CHILLS CAN BE EXPECTED LATE TONIGHT AND FRIDAY MORNING ALONG AND NORTH OF HIGHWAY 30... .AN ARCTIC COLD FRONT WILL SWEEP ACROSS IOWA TONIGHT. THE COMBINATION OF NORTHWEST WINDS AT 15 TO 25 MPH AND TEMPERATURES FALLING AT OR BELOW ZERO...WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO. IAZ004>007-015>017-023>028-033>039-044>050-020545- /O.NEW.KDMX.WC.Y.0003.070202T0600Z-070202T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 332 PM CST THU FEB 1 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST FRIDAY. WIND CHILLS OF 20 TO 30 BELOW ZERO CAN BE EXPECTED TONIGHT...MAINLY AFTER MIDNIGHT AND CONTINUE INTO FRIDAY MORNING. THESE DANGEROUS WIND CHILLS ARE EXPECTED TO SUBSIDE FRIDAY AFTERNOON AND EVENING...HOWEVER ANOTHER ARCTIC BOUNDARY IS EXPECTED TO DROP THOUGH IOWA LATE FRIDAY NIGHT. WIND CHILLS MAY DROP TO 25 TO 35 BELOW ZERO BY EARLY SATURDAY MORNING AND MAY PROMPT ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DONAVON
4 follow-up statements
000 WWUS43 KDMX 020258 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 858 PM CST THU FEB 1 2007 ...BITTERLY COLD WIND CHILLS CAN BE EXPECTED LATE TONIGHT AND FRIDAY MORNING ALONG AND NORTH OF HIGHWAY 30... .AN ARCTIC COLD FRONT WILL MOVE SOUTH OF IOWA BY LATE TONIGHT. THE COMBINATION OF NORTHWEST WINDS AT 15 TO 30 MPH AND TEMPERATURES FALLING AT OR BELOW ZERO...WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO. IAZ004>007-015>017-023>028-033>039-044>050-021100- /O.CON.KDMX.WC.Y.0003.070202T0600Z-070202T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 858 PM CST THU FEB 1 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST FRIDAY. WIND CHILLS OF 20 TO 30 BELOW ZERO CAN BE EXPECTED TONIGHT... MAINLY AFTER MIDNIGHT AND CONTINUE INTO FRIDAY MORNING. THESE DANGEROUS WIND CHILLS ARE EXPECTED TO SUBSIDE FRIDAY AFTERNOON AND EVENING...HOWEVER ANOTHER ARCTIC BOUNDARY IS EXPECTED TO DROP THOUGH IOWA LATE FRIDAY NIGHT. WIND CHILLS MAY DROP TO 25 TO 35 BELOW ZERO BY EARLY SATURDAY MORNING AND MAY PROMPT ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MOYER
000 WWUS43 KDMX 021003 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 403 AM CST FRI FEB 2 2007 ...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS MORNING ALONG AND NORTH OF HIGHWAY 30... .AN ARCTIC AIRMASS IS SETTLING INTO CENTRAL IOWA TODAY. THE COMBINATION OF A NORTHWEST WIND AT 15 TO 30 MPH AND TEMPERATURES REMAINING AT OR BELOW ZERO THROUGH THE MORNING WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO. IAZ004>007-015>017-023>028-033>039-044>050-021800- /O.CON.KDMX.WC.Y.0003.000000T0000Z-070202T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 403 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. WIND CHILLS OF 20 TO 30 BELOW ZERO CAN BE EXPECTED THIS MORNING. THE DANGEROUS WIND CHILLS ARE EXPECTED TO SUBSIDE FRIDAY AFTERNOON AND EVENING...HOWEVER ANOTHER ARCTIC BOUNDARY IS EXPECTED TO DROP THOUGH IOWA LATE FRIDAY NIGHT. WIND CHILLS MAY DROP TO 25 TO 35 BELOW ZERO BY EARLY SATURDAY MORNING AND MAY PROMPT ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ FAB
000 WWUS43 KDMX 021046 CCA WSWDMX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 445 AM CST FRI FEB 2 2007 ...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS MORNING ALONG AND NORTH OF HIGHWAY 30... .AN ARCTIC AIRMASS IS SETTLING INTO CENTRAL IOWA TODAY. THE COMBINATION OF A NORTHWEST WIND AT 15 TO 30 MPH AND TEMPERATURES REMAINING AT OR BELOW ZERO THROUGH THE MORNING WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO. IAZ004>007-015>017-023>028-033>039-044>050-021800- /O.COR.KDMX.WC.Y.0003.000000T0000Z-070202T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 445 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. WIND CHILLS OF 20 TO 30 BELOW ZERO CAN BE EXPECTED THIS MORNING. THE DANGEROUS WIND CHILLS ARE EXPECTED TO SUBSIDE THIS AFTERNOON... HOWEVER ANOTHER ARCTIC BOUNDARY IS EXPECTED TO DROP THOUGH IOWA LATE TONIGHT. WIND CHILLS MAY DROP TO 25 TO 35 BELOW ZERO BY EARLY SATURDAY MORNING AND MAY PROMPT ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ FAB
000 WWUS43 KDMX 021704 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1104 AM CST FRI FEB 2 2007 ...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS MORNING ALONG AND NORTH OF HIGHWAY 30... .AN ARCTIC AIRMASS IS SETTLING INTO CENTRAL IOWA TODAY. THE COMBINATION OF A NORTHWEST WIND AT 15 TO 30 MPH AND TEMPERATURES REMAINING AT OR BELOW ZERO THROUGH THE MORNING WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO. IAZ004>007-015>017-023>028-033>039-044>050-021815- /O.CON.KDMX.WC.Y.0003.000000T0000Z-070202T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 1104 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... WIND CHILLS OF 20 TO 30 BELOW ZERO CAN BE EXPECTED THIS MORNING. THE DANGEROUS WIND CHILLS ARE EXPECTED TO DIMINISH THIS AFTERNOON...HOWEVER ANOTHER ARCTIC BOUNDARY IS EXPECTED TO DROP THOUGH IOWA LATE TONIGHT. WIND CHILLS MAY DROP TO 25 TO 35 BELOW ZERO BY EARLY SATURDAY MORNING AND MAY PROMPT ADDITIONAL WIND CHILL ADVISORIES OR WARNINGS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ REV
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 3:02 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 1, 3:02 PM CST, 30 minutes before
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
Hazardous weather outlook, Feb 1, 3:32 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 332 PM CST THU FEB 1 2007 IAZ004>007-015>017-023>028-033>039-044>050-022145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 332 PM CST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A WIND CHILL ADVISORY IS IN EFFECT FOR THE AREA FROM MIDNIGHT TONIGHT THROUGH NOON FRIDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. GUSTY NORTHWEST WINDS TONIGHT WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO AFTER MIDNIGHT TONIGHT. IN ADDITION...BLOWING SNOW IS POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND CHILL ADVISORY IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. GUSTY WEST TO NORTHWEST WINDS FRIDAY MORNING WILL COMBINE WITH VERY COLD TEMPERATURES TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO THROUGH NOON. IN ADDITION...SOME MINOR BLOWING SNOW IS POSSIBLE. BITTER COLD WIND CHILLS ARE FORECAST AGAIN FRIDAY NIGHT AND SATURDAY. WIND CHILL TEMPERATURES MAY DROP TO BELOW 30 BELOW ZERO SATURDAY MORNING. IN ADDITION...GUSTY NORTHWEST WINDS MAY PRODUCE BLOWING SNOW FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ057>062-070>075-081>086-092>097-022145- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 332 PM CST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT GUSTY NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND PRODUCE WIND CHILL TEMPERATURES BETWEEN 10 AND 20 BELOW ZERO BY SUNRISE FRIDAY. IN ADDITION...THE NORTHWEST WINDS MAY PRODUCE SOME BLOWING SNOW IN OPEN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF GUSTY NORTHWEST WINDS AND BITTER COLD WIND CHILLS IS FORECAST LATE FRIDAY NIGHT AND SATURDAY. EVEN COLDER AIR WILL COMBINE WITH THE WIND TO PRODUCE WIND CHILLS AS LOW AS 25 BELOW ZERO SATURDAY MORNING. THE BITTER COLD AIRMASS WILL REMAIN IN PLACE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JOHNSON/REV
Nearby
Wind Chill Advisories in Iowa, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.